Alert archive / South Carolina / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 1997, 3:01 PM EDT for Colleton County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 3:01 PM EDT (19:01 UTC)
- Expired
- Jun 13, 1997, 4:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
427 WUUS1 KCHS 131905 RRA SVRCHS SCC029-132000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 301 PM EDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CAROLINA ...COLLETON COUNTY AND THE ADJACENT COASTAL WATERS NATIONAL WEATHER SERVICE DOPPLER RADAR IS INDICATING A SEVERE THUNDERSTORM IN THE NORTHWEST PART OF COLLETON COUNTY. THIS STORM WILL MOVE SOUTHEAST AT 20 MPH...SOUTH OF WILLIAMS AND WILL MOVE TOWARD THE TOWN OF WALTERBORO BY 330 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VOLKMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:58 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 13, 2:58 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 255 PM EDT FRI JUN 13 1997 SERIES OF S/W WILL AFFECT AREA THRU WEEKEND WITH GOOD PVA AND BEST CHANCE OF TSRA ON SAT NIGHT AS VORT MAX MOVES JUST NORTH OF CWA. MODELS SHOW LIS TO -6 ALONG COAST SAT NIGHT SUN. BDL WINDS BECOM SW AT 25 TO 30 KT BY SAT NIGHT BECOMING NW AND DECREASING SUN MORNING AS COLD FRONT MOVES OFFSHORE. PREFER FWC TEMPS THRU PERIOD. SCA WILL LIKELY BE NEEDED BY SATURDAY EVENING... .TONIGHT...SW WIND 10 TO 15 KT. SEAS 3 FT. .SAT...SW WIND 15 TO 20 KT. WAVES 3 FT INCREASING TO 4 FT. .SAT NIGHT...SW WIND 25 KT AND GUSTY. SEAS 5 FT. .SUN...SW WIND 25 KT AND GUSTY BECOMING NW AND DECREASING TO 15 KT. SEHAS 5 FT DECREASING TO 4 FT.
Nearby
Severe Thunderstorm Warnings in South Carolina, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.